MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; CURVED BIPOLAR DISSECTOR

INTUITIVE SURGICAL, INC ENDOWRIST; CURVED BIPOLAR DISSECTOR
Model Number 470344-16
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/21/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The curved bipolar dissector instrument was analyzed and found to have damage to the conductor wire insulation.The conductor wire was found to have insulation damage at the yaw pulley.Visual inspection found the wire not to be exposed.The instrument grips were manually manipulated, the instrument passed the electrical continuity test on three out of three attempts.There were signs of thermal damage.Additionally, the instrument was found to have charring and localized melting at the grip base between the grips.The instrument passed the electrical continuity test.The complaint was confirmed by failure analysis.
 
Event or Problem Description
It was reported that during central processing, the curved bipolar dissector had a nick in the black wire right by the right-side jaw in the tan-colored wire groove.There was no report of patient involvement or no reported injury.Intuitive surgical inc.(isi) followed up with the initial reporter and obtained the following additional information: the damage with curved bipolar dissector was discovered in sterile processing whenever they were inspecting for re-processing.They have no information about ¿energized¿ functionality for it.

Brand Name
ENDOWRIST
Common Device Name
CURVED BIPOLAR DISSECTOR
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key18306506
Report Number2955842-2023-21149
Device Sequence Number6151802
Product Code NAY
UDI-Device Identifier00886874112489
UDI-Public(01)00886874112489(10)N10190305
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K131861
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 11/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number470344-16
Device Catalogue Number470344
Device Lot NumberN10190305 0034
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/01/2023
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/27/2023
Initial Report FDA Received Date12/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/04/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown